MAUDE Adverse Event Report: EDWARDS LIFESCIENCES, PR FOGARTY THRU-LUMEN EMBOLECTOMY CATHETER; CATHETER, EMBOLECTOMY

EDWARDS LIFESCIENCES, PR FOGARTY THRU-LUMEN EMBOLECTOMY CATHETER; CATHETER, EMBOLECTOMY
Model Number 12TLW804F
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
One swan-ganz catheter was received by our product evaluation laboratory for a full examination.The reported issue was not be confirmed.As received, catheter body tube was completely broken off from the distal end of the "y" fitting.The cross surfaces of broken tube were rough and uneven.The edges of the broken section appeared to match at the break site.Both balloon latex and balloon windings were intact.Lab findings were not aligned to the customer photo, which shows the catheter body not broken.The manufacturing records were reviewed for the lot involved and there is no indication of a related nonconformance.All process parameters were met and inspections passed successfully.Further engineering investigation was performed, when the product investigation is completed, a supplemental report will be sent with the investigation results.
 
Event or Problem Description
As reported, during surgery, the balloon of this embolectomy catheter ruptured (see picture attached).There is no allegation of patient injury.As per product evaluation findings, catheter body tube was completely broken off from the distal end of the "y" fitting.The cross surfaces of broken tube were rough and uneven.The edges of the broken section appeared to match at the break site.Patient demographics were not provided.
 
Additional Manufacturer Narrative
Added information to section h6 (type of investigation) updated section h6 (component code), h6 (investigation findings) and h6 (investigations conclusions).Based on the available information, there is no evidence that supports or confirms the failure mode is associated to a manufacturing or design defect.The manufacturing process have the controls to detect this conditions where all the units are inspected according to plan specifications, such as balloon is visual inspection and catheter inspection for obstruction or restricted tube and leakage.

Brand Name
FOGARTY THRU-LUMEN EMBOLECTOMY CATHETER
Common Device Name
CATHETER, EMBOLECTOMY
Manufacturer (Section D)
EDWARDS LIFESCIENCES, PR
state rd indus pk 402 km 1.4
anasco, puerto rico
Manufacturer (Section G)
EDWARDS LIFESCIENCES, PR
state rd indus pk 402 km 1.4
anasco 00610
Manufacturer Contact
samantha eveleigh
1 edwards way
irvine, CA 92614
9492503939
MDR Report Key24015182
Report Number2015691-2026-10279
Device Sequence Number9136751
Product Code DXE
UDI-Device Identifier00690103043518
UDI-Public(01)00690103043518(17)260530(11)240229(10)65631854
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K240078
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date05/30/2026
Device Model Number12TLW804F
Device Lot Number65631854
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/05/2025
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/15/2026
Supplement Date Received by Manufacturer01/23/2026
Initial Report FDA Received Date01/08/2026
Supplement Report FDA Received Date02/16/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/29/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown